MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY

PENUMBRA, INC. BENCHMARK 6F 071 DELIVERY CATHETER; DQY
Model Number BMK6F105M
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the basilar tip using a benchmark 6f 071 delivery catheter (benchmark) and a guidewire.It was noted that the patient's anatomy was tortuous.During the procedure, the benchmark became kinked at the proximal end while attempting to access the aneurysm.Therefore, the benchmark was removed.The physician attempted to continue the procedure using a non-penumbra catheter but was unsuccessful.Therefore, the procedure was ended, and the patient was not treated.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the benchmark was kinked approximately 1.0 and 4.0 cm from the hub and had multiple kinks on its distal shaft approximately 103.5 ¿ 107.0 cm from the hub.Conclusions: evaluation of the returned benchmark confirmed kinks on the proximal shaft.Further evaluation revealed that the distal shaft had multiple kinks.If the device is forcefully advanced against resistance, damage such as kinks may occur.The reported tortuosity of the patient¿s anatomy may have contributed to the resistance experienced during the procedure.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
BENCHMARK 6F 071 DELIVERY CATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10907912
Report Number3005168196-2020-02108
Device Sequence Number11051290
Product Code DQY
UDI-Device Identifier00814548014043
UDI-Public00814548014043
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberBMK6F105M
Device Catalogue NumberBMK6F105M
Device Lot NumberF99901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 11/02/2020
Supplement Date Received by Manufacturer12/10/2020
Initial Report FDA Received Date11/26/2020
Supplement Report FDA Received Date01/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Date Report Sent to FDA01/01/2005